• Julie Avis Julie Avis
    July 05, 2008
    Should Cymbalta be taken at bedtime?
    Julie Avis Julie Avis
    July 05, 2008

    I have been taking Cymbalta for 2 years.  Both psychiatrists that have perscribed it have said take it at bedtime because it helps with sleep problems.   Is this true?  My husband is taking it now, but his neuroligist says to take it in the morning, as it causes insomnia (which he has).  I don't believe it.  HELP!

    READ MORE

FROM OUR EXPERTS

  • Jennifer L. Fee, Psy.D. Psychologist
    Health Guide
    July 07, 2008
    Jennifer L. Fee, Psy.D. Psychologist
    Health Guide
    July 05, 2008

    Hi Julie,

    It can be very confusing when different doctors say different things, right?  So, I have two questions for you:

    1. Do you trust your current Psychiatrist?  Does he/she seem knowledgeable, and up-to-date on the current research?

    2. Do you yourself suffer from insomina?

    If your answer to question one is "yes," and your answer to question two is "no," then trust what your Psychiatrist has told you.  You could mention at your next appointment what the neurologist has said and get a response from your Psychiatrist.

    If your answer to question 1 is "no," then I recommend that you look for a Psychiatrist that you can trust.

    You can read about Cymbalta and it's known side effects on anxietyconnection.com. You can also read about insomnia on another healthcentral.com site, mysleepcentral.com.

     

    Please write back and let us know what your Psychiatrist says about insomnia and Cymbalta, I'm sure others will be interested.

     

    Regards,

    Dr. Jennifer Fee

    www.drjenniferfee.com

    www.thestressmasters.com

     

    *Dr. Fee is a Psychologist, not a Psychiatrist.  Psychiatrists prescribe medications, Psychologists study them, but the majority of Psychologists are not authorized to prescribe meds. or give you specific advice about them. Dr. Fee's answers are not intended to diagnose or treat any medical or mental disorder.  Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.

     

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.